EconPapers    
Economics at your fingertips  
 

On covariation estimation for multivariate continuous Itô semimartingales with noise in non-synchronous observation schemes

Kim Christensen (), Mark Podolskij and Mathias Vetter

Journal of Multivariate Analysis, 2013, vol. 120, issue C, 59-84

Abstract: This paper presents a Hayashi–Yoshida-type estimator for the covariation matrix of continuous Itô semimartingales observed with noise. The coordinates of the multivariate process are assumed to be observed at highly frequent non-synchronous points. The estimator of the covariation matrix is designed via a certain combination of the local averages and the Hayashi–Yoshida estimator. Our method does not require any synchronization of the observation scheme (as for example the previous tick method or refreshing time method), and it is robust to some dependence structure of the noise process. We show the associated central limit theorem for the proposed estimator and provide a feasible asymptotic result. Our proofs are based on a blocking technique and a stable convergence theorem for semimartingales. Finally, we show simulation results for the proposed estimator to illustrate its finite sample properties.

Keywords: Central limit theorem; Hayashi–Yoshida estimator; High frequency observations; Itô semimartingale; Pre-averaging; Stable convergence (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (42)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X13000882
Full text for ScienceDirect subscribers only

Related works:
Working Paper: On covariation estimation for multivariate continuous Itô semimartingales with noise in non-synchronous observation schemes (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:120:y:2013:i:c:p:59-84

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.jmva.2013.05.002

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:120:y:2013:i:c:p:59-84